My ENT doctor diagnosed me with LPR (Laryngopharyngeal Reflux) over a year ago to treat a vocal nodule. I started taking 1 60mg tab of Dexilant per day. Nothing has improved at all, and he bumped the dosage about 6 weeks ago to 2 60mg tabs 2x per day (120mg). Since being on the Dexilant, my vocal problems have only become worse. I can no longer sing at all. Extreme hoarseness is a side effect of this drug, but my ENT just brushes it off saying he has never had any patient tell him that before. Has anyone else experienced this? If so, did it go away after stopping Dexilant, or what alternate treatment did you pursue?
Has anyone experienced extreme hoarseness on Dexilant?
Added 28 Jun 2011:
I failed to mention previously that my LPR diagnosis came several years ago. My ENT first prescribed Nexium, but my insurance would not pay for it until I tried something else first. We then went to Prilosec (40mg 2x per day). This is a very high dosage, and it started causing abdominal pains in my gall bladder region. After numerous tests, I was told my gall bladder needed to be removed, but the surgeon couldn't justify taking a body part out since the pain was not consistent or severe. Even though my gastoenterologist said high doses of Prilosec or any PPH drug could cause abdominal pain, my ENT also brushed this notion off as well since he had never had a patient tell him that. When I stopped the Prilosec the pains stopped, and I hardly ever have it now. I was the one who pushed the issue of changing to another drug, since the Prilosec I felt caused the pain, and also my vocal nodule did not get any better and I still had the terrible hoarseness. This is when I started the Dexilant.
Same issue. I was taking previced 30mg "prob spelled wrong" forever with no issues. I had to go out of town for 2 weeks and was all out of my normal pills. My wife had 4 weeks worth of Dexilant that I ended up taking with me since it was a weekend before I left. About 2 weeks after being on it, I tried to sing a song and could not. I lost at least an octive and a half of my natural singing voice. I was shocked since I was not feeling any pain and had no idea it was gone until I tried to sing. 2 weeks went by thinking that I had a cold or something and no change. I really started sweating it. For some reason I thought about the dexilant pills and stopped taking them for two days now. The morning of the second day being off the pills, I felt like I would give it a singing try and have recovered an octive that came out as dead air 2 days prior. What happened with you, I sure would be interested in knowing if you were able to tie it to this drug or not.
- Dexilant Information for Consumers
- Dexilant Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dexilant (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Nov 2011 • 1 answer
Updated 21 Aug 2012 • 1 answer
Updated 1 Aug 2012 • 2 answers
Updated 1 Jul 2015 • 1 answer
Updated 4 Jul 2013 • 1 answer